Hail, Bourbon
- When
- April 25, 12:55 PM CST
- Where
- Bourbon County, 0.69 mi S of Mapleton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.010, -94.880
Isolated strong thunderstorms moved over portions of southeastern Kansas during the afternoon hours. They occurred in the wake of significant flooding across the region as low pressure moved towards the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated strong thunderstorms moved over portions of southeastern Kansas during the afternoon hours. They occurred in the wake of significant flooding across the region as low pressure moved towards the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 25, 12:31 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT MON APR 25 2011
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.DISCUSSION...
ONGOING CONVECTION MUDDLING THE SEVERE WEATHER RISK FOR THIS
AFTERNOON AND EVENING. EFFECTIVE WARM FRONT HAS SET UP OVER
NORTHERN ARKANSAS AND IT IS SHOWING SIGNS OF MOVING TO THE NORTH.
LOW PRESSURE CONTINUES TO DEEPEN ACROSS EASTERN OKLAHOMA...WITH
THE GREATEST PRESSURE FALLS CENTERING ON WEST CENTRAL AND
NORTHWESTERN ARKANSAS. SHOULD SEE THE WARM FRONT CONTINUE TO EDGE
NORTH WITH TIME AND GET INTO SOUTHERN MISSOURI BY MID AFTERNOON.
JUST HOW FAR NORTH THIS BOUNDARY GETS REMAINS IN QUESTION AND WILL
BE CLOSELY MONITORING THIS FEATURE.
CURRENT FORECAST DOES ALLOW FOR THE WARM FRONT TO GET FAR ENOUGH
NORTH TO SUPPORT THE RISK FOR SEVERE STORMS ALONG...MAINLY ALONG
AND SOUTHEAST OF A LINE FROM CASSVILLE...TO MARSHFIELD...TO SALEM.
SOUTH OF THIS LINE IS THE BETTER RISK FOR SURFACE BASED STORMS.
ONGOING RAIN HAS DONE A NUMBER ON OUR AVAILABLE INSTABILITY...BUT
THE WARM SECTOR SHOULD BE CHARACTERIZED BY MLCAPE INCREASING TO
AROUND 1000 J/KG. WITH THE WARM FRONT...AND ASSOCIATED BACKED LOW
LEVEL WINDS NEARBY...ANY SURFACE BASED STORMS WILL BE CAPABLE OF
HAIL...WIND AND A FEW TORNADOES. NORTH OF THE BOUNDARY...
CONVECTION SHOULD REMAIN ELEVATED...WITH THE PRIMARY SEVERE RISK
BEING HAIL...AND A LIMITED RISK FOR A FEW DOWNBURSTS.
OF COURSE...THE BIGGEST CONCERN WILL CONTINUE TO BE ADDITIONAL
HEAVY RAINFALL AND FLOODING. AREAS ALONG AND SOUTH OF THE HIGHWAY
60 CORRIDOR WILL CONTINUE TO BE AT GREATEST RISK FOR LIFE AND
PROPERTY THREATENING FLOODING.
&&
.AVIATION...
/ISSUED 130 PM CDT MON APR 25 2011/
FOR THE 18Z TAF PACKAGE...PRIMARY FORECAST CONCERNS CONTINUE TO
REVOLVE AROUND RAIN AND THUNDER THAT WILL PERSIST INTO THIS
EVENING. THEREAFTER...THE POTENTIAL FOR IFR CIGS/VIS OVERNIGHT.
STORM SYSTEM IS STARTING TO EJECT NORTHEASTWARD THROUGH THE MIDDLE
OF THE NATION. WIDESPREAD RAIN AND EMBEDDED THUNDER HAVE AFFECT
JLN/SGF/BBG ALL MORNING AND THIS WILL CONTINUE...WITH THE GREATEST
COVERAGE SHIFTING TO SGF/BBG DURING THE LATE AFTERNOON HOURS.
FLIGHT RESTRICTIONS FOR THIS AFTERNOON INTO THIS EVENING WILL BE
ASSOCIATED MOST WITH SHRA/TSRA WHERE IFR IS POSSIBLE. OUTSIDE OF
HEAVIER RAINFALL MVFR TO EVEN VFR CAN BE EXPECTED FROM TIME TO
TIME. SURFACE LOW PRESSURE OVER EASTERN OKLAHOMA WILL MOVE
NORTHEAST THIS AFTERNOON INTO THIS EVENING. AS IT EXITS TO THE
EAST...MOIST NORTHERLY FLOW ON THE BACK SIDE OF THE LOW WILL
RESULT IN IFR CIGS SPREADING INTO THE AREA. WEAK COLD AIR
ADVECTION WILL ALSO BRING A RISK OF IFR TO LIFT FOG...HOWEVER AM
NOT CONFIDENT IN OCCURRENCE AND TIMING AT THIS POINT. GRADUALLY
IMPROVING CONDITIONS ARE EXPECTED LATE TUESDAY MORNING.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ057-058-068>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ101.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT MON APR 25 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT TO EXTREME. WEATHER HAZARDS EXPECTED... THE FLOODING RISK IS SIGNIFICANT TO EXTREME. THE LIGHTNING RISK IS SIGNIFICANT. THE HAIL RISK IS ELEVATED. THE THUNDERSTORM WIND RISK IS LIMITED TO ELEVATED. THE TORNADO RISK IS LIMITED TO ELEVATED. DISCUSSION... THERE IS AN ELEVATED RISK SEVERE WEATHER RISK THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. A WARM FRONT ACROSS NORTHERN ARKANSAS WILL STEADILY MOVE NORTH AHEAD OF AN AREA OF LOW PRESSURE MOVING NORTHEAST OUT OF EASTERN OKLAHOMA. THIS SURFACE LOW WILL MOVE INTO NORTHWESTERN ARKANSAS BY THE MID AFTERNOON HOURS AND THE WARM FRONT WILL ENTER SOUTHERN MISSOURI. ONGOING WIDESPREAD RAINFALL WILL LIMIT JUST HOW FAR NORTH THIS WARM FRONT WILL BE ABLE TO MOVE. CURRENT INDICATIONS ARE THAT THIS WARM FRONT WILL ROUGHLY PARALLEL INTERSTATE 44 BY LATE THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS THAT DEVELOP SOUTH OF THE WARM FRONT AND AHEAD OF SURFACE LOW PRESSURE WILL BE CAPABLE OF LARGE HAIL TO THE SIZE OF HALF DOLLARS...DAMAGING DOWNBURST WINDS AND A FEW TORNADOES. THE BEST CHANCES FOR SEVERE WEATHER WILL GENERALLY BE ALONG AND SOUTHEAST OF A LINE FROM CASSVILLE TO MARSHFIELD TO SALEM IN MISSOURI. ADDITIONAL HEAVY RAINFALL IS EXPECTED THROUGH TONIGHT. THIS WILL ONLY MAKE THE ONGOING FLOODING AND FLASH FLOODING WORSE ACROSS THE OZARKS. AN ADDITIONAL ONE TO UP TO FIVE INCHES WILL BE POSSIBLE ESPECIALLY OVER SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THE FAR SOUTHEASTERN OZARKS ON TUESDAY. RAINFALL WILL PERSIST THROUGH WEDNESDAY OVER THE AREA...WITH A CONTINUED RISK OF FLOODING AND FLASH FLOODING. EVEN AFTER RAIN ENDS OF WEDNESDAY...RESIDUAL FLOODING WILL LIKELY CONTINUE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM FLASH FLOOD AVA 36.95N 92.66W
04/25/2011 DOUGLAS MO LAW ENFORCEMENT
NUMEROUS LOW WATER CROSSINGS IN RURAL AREAS FLOODED
THROUGHOUT DOUGLAS COUNTY.
&&
JCOLUCCIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM FLASH FLOOD GAINESVILLE 36.60N 92.43W
04/25/2011 OZARK MO EMERGENCY MNGR
WIDESPREAD FLOODING OF LOW WATER CROSSINGS AND RURAL
ROADS THROUGHOUT OZARK COUNTY.
&&
JCOLUCCIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLASH FLOOD HOUSTON 37.33N 91.96W
04/25/2011 TEXAS MO LAW ENFORCEMENT
WIDESPEAD FLOODING OF RURAL ROADS AND LOW WATER CROSSINGS
REPORTED THROUGHOUT TEXAS CTY.
&&
JCOLUCCIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM FLASH FLOOD EMINENCE 37.15N 91.36W
04/25/2011 SHANNON MO EMERGENCY MNGR
NUMEROUS RURAL ROUTES AND LOW WATER CROSSINGS ARE FLOODED
THROUGHOUT SHANNON COUNTY.
&&
JCOLUCCIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD WEST PLAINS 36.73N 91.85W
04/25/2011 HOWELL MO EMERGENCY MNGR
NUMEROUS LOW WATER CROSSINGS AND RURAL ROUTES ARE FLOODED
THROUGHOUT HOWELL COUNTY.
&&
JCOLUCCIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL MAPLETON 38.01N 94.88W
04/25/2011 E0.75 INCH BOURBON KS PUBLIC
&&
HATCHThe Pleasant Hill radar (KEAX), 104 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286367, 286368.